MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE SHIM SZ9 5MM; ATTUNE INSTRUMENTS : TIBIAL TRIALS

DEPUY IRELAND - 9616671 ATTUNE SHIM SZ9 5MM; ATTUNE INSTRUMENTS : TIBIAL TRIALS
Catalog Number 254500691
Medical Device Problem Codes Crack (1135); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy orthopaedics is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy orthopaedics has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy orthopaedics or its employees that the report constitutes an admission that the device, depuy orthopaedics, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2024, the inner metal ring in shim fell out due to crack on shim.There was no surgical delay.There were no patient consequences.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "inner metal ring in shim fell out due to crack on shim.".The product was not returned to medtech orthopaedics; however photos were provided for review.See attachment " a-12174971 source data".The photo investigation of " 254500691, attune shim sz9 5mm" revealed that the device has cracked and metal ring of the shim has fell apart.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended user error.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the attune shim sz9 5mm would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to unintended use error and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the device lot number is unknown; therefore, a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.H11 additional narrative: added: b5.
 
Event or Problem Description
Additional information was received and stated that the instrument was broken into 2 pieces.

Brand Name
ATTUNE SHIM SZ9 5MM
Common Device Name
ATTUNE INSTRUMENTS : TIBIAL TRIALS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key20818323
Report Number1818910-2024-24598
Device Sequence Number8716420
Product Code HWT
UDI-Device Identifier10603295133636
UDI-Public(01)10603295133636
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254500691
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/17/2024
Supplement Date Received by Manufacturer12/05/2024
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown